# SDR CA030120007

- Difficulty date: January 17, 2003
- Submitted: February 10, 2003
- Operation: Air carrier
- Make and model: Emb EMB-110P1
- Aircraft time: 18,188 hours
- Engine: Pwa PT6A34
- System (JASC): 2435 · Starter-Generator
- Part: Starter Gen
- Part number: 2CM306D4
- Part serial: AR108
- Condition: Failed
- Location: Engine
- Stage of operation: IN
- How discovered: O
- Nature of condition: H
- Precautionary procedure: O

## Discrepancy

(CAN) DURING A ROUTINE MAINTENANCE INSPECTION IN THE AREA AT THE REAR OF THE RT ENGINE COMPARTMENT IT WAS NOTICED THAT THERE WAS AN ABUNDANCE OF METALLIC DUST IN THE AREA SURROUNDING THE REAR OF THE STARTER GENERATOR. A THOROUGH INVESTIGATION REVEALED THE DUST TO BE THE CAUSE OF THE COOLING FAN ON THE REAR OF THE STARTER GENERATOR SHAFT TO BE SHEARED OFF AT ITS PRETENSION FITTING (THE STARTER GENERATOR SHAFT DID NOT FAIL BUT RATHER THE COOLING FAN ITSELF FAILED WHERE IT ATTACHES TO THE SHAFT). IT IS SUSPECTED THAT THE COOLING FAN CAME LOOSE FROM THE STARTER GENERATOR SHAFT CAUSING THE FAN TO BREAK.MAINTENANCE REPLACED THE STARTER GENERATOR AND THE AIRCRAFT WAS RETURNED BACK TO SERVICE.
